Scared; Used Neomycin Drops for 5 Days...

Discussion in 'Support' started by SleeplessSoul, Nov 14, 2016.

tinnitus forum
    1. SleeplessSoul
      Insomnious

      SleeplessSoul Member

      Tinnitus Since:
      November 2014
      Hi,

      I am not new to T or the forum and haven't been on for a while because I finally habituated.
      I was prescribed Neomycin ear drops last week for the right ear outer canal inflammation.
      I used the drops twice a day instead of three times a day.

      I started noticing a permanent increase in volume and got scared and re- read the pamphlet that causes suddensensioneural hearing loss.

      Well sadly two weeks ago my daughter had this happen to her from getting a flu shot. She had treatment immediately with steroids orally and into the ear itself without any improvement as of yet. Her loss was profound and severe so I don't know if I should keep holding on to hope but of course I'm a mother and wont give up.

      So with that said, I stopped the eardrops after the 5th day thinking I have done damage to the inner ear and hearing. I didn't have a perforation to my knowledge but am just here for support I guess.

      My doctor is from Mass Eye and Ear in Boston and is very good. She certainly got my daughter into the right hands immediately. I am also seeing her on 2 days as I called the office and that made me nervous. But I called the dr on call over the weekend and he told me to stop the drops which I had done earlier in the day.

      I'm so scared that this spike is telling me I did damage. And I am also sick over what happened to my daughter.

      Anyone have any words of encouragement about my use of the drops for 5 days and /or about my daughter?

      This forum saved my life when I first got the T and was so grateful for everyone that had helped me through.

      Thanks in advance for any info
       
      Last edited: Nov 14, 2016
      • Hug Hug x 1
    2. Foncky
      Doubtful

      Foncky Member Benefactor

      Location:
      Europe
      Tinnitus Since:
      03/2004
      Cause of Tinnitus:
      An explosion, music, and fate.
      Neomycin is very ototoxic. I don't think you would get "only" a spike if it reached your inner ear twice a day for 5 days... I mean, you would know there is something really wrong, but that's just how I see things. If your eardrum is perfect there's no danger in theory. You were right to stop the drops though.

      I don't know for your daughter. It seems she got the right emergency treatment. Recovery can be long, keep in touch with the doctor and ask him to follow her very closely.

      Better times will come, you're in a tough one but you're tough too.
       
    3. SleeplessSoul
      Insomnious

      SleeplessSoul Member

      Tinnitus Since:
      November 2014
      @Foncky

      Thank you so so much for responding. I was looking to hear from someone here and I do appreciate you taking time for me.

      I'm at Mass Eye and Ear now for a hearing test and to see the dr who prescribed the drops. I will post later on results.

      As far as my daughter , thanks for the encouragement. I don't know if a recovery is possible at this point as she had her last injection yesterday and the surgeon said to wait six weeks and check in to discuss options. ( which I suppose is hearing aids since he did tell her the treatment was over).

      I don't know anyone who has ever gone deaf in one ear and recovered so I am still praying for a miracle.

      Thank you again for your support.

      Sleepless
       
    4. slipware
      Cowabunga

      slipware Member

      Tinnitus Since:
      2012
      @SleeplessSoul I went 100% deaf in one ear. I now have some hearing, helped by an aid. The hearing is distorted somewhat, but better than nothing. The tinnitus can be horrendous though, as is the fullness. But don't worry, hopefully she will get good enough hearing back.
       
    5. SleeplessSoul
      Insomnious

      SleeplessSoul Member

      Tinnitus Since:
      November 2014
      @slipware,

      How long were you deaf before some of it came back? she is going on 3 weeks this week. Some would be better than nothing. My daughter also had severe vertigo with the sudden loss and the dr today again, told me the outlook isn't that good with both together, and she has had all 4 intratympanic injections, along with the oral steroids, but the Dr. said she has seen it come back in some people, not to give up.

      @Foncky-I don't have any hearing loss due to the drops but the audiologist said I have symptoms of Semicircular Canal Dehiscience? (spellingerror) It is where a small hole develops in the inner ear like a deformity or it can just happen over time and it gives symptoms of strange tinnitus sounds, and you can hear your eyes move etc. I did not know I most likely have that and I hope that isn't causing the louder T.

      Has anyone else been diagnosed with this? The Dr. said we don't operate on this condition unless you are dying practically from vertigo and can't function. She said no one ever died from ringing. (I already knew that) but when I stretched this a.m., my T got super loud and I think maybe that is a clue as they did ask if anything made the T worse and I couldn't think of anything on the spot of course.

      So, to clarify, the Neomycin didn't spike the T, have no more hearing loss than before but some conductive hearing loss suggesting that SSCD condition.

      I would love to hear from anyone on the Sudden Sensioneural HL and/or the SSCD. BTW, my daughter is only 34 if that makes any difference at all.
       
    6. slipware
      Cowabunga

      slipware Member

      Tinnitus Since:
      2012
      It came back slowly over a few weeks, never to be as it was, very distorted and still is. I'm not dizzy, but rather unbalanced. I think myself lucky indeed.
       
      • Useful Useful x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.